Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 16, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at May 10, 2000, 2:21 AM EDT for Washington County, Pennsylvania; Brooke County, West Virginia. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 10, 2000, 2:21 AM EDT (06:21 UTC)
- Expired
- May 10, 2000, 3:10 AM EDT
- In force
- 49 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
Counties Washington County, PA, Brooke County, WV
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 2:28 AM EDT | Hail 0.75 | Wellsburg, WV | |
| May 10, 2:40 AM EDT | Hail 1 | Burgettstown, PA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 6.4 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1687 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1117 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KPBZ 100623 SVRPIT PAC125-WVC009-100700- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 221 AM EDT WED MAY 10 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WASHINGTON COUNTY IN PENNSYLVANIA BROOKE COUNTY IN WEST VIRGINIA * UNTIL 310 AM EDT * AT 221 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 20 MILES SOUTHWEST OF BURGETTSTOWN...OR ABOUT 6 MILES NORTHEAST OF MARTINS FERRY...MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BURGETTSTOWN AT 235 AM EDT. <<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58 MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 9:51 PM EDT, 4 hours 30 minutes earlier.
Area forecast discussion, May 9, 9:51 PM EDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 951 PM EDT TUE MAY 9 2000 THUNDERSTORMS MOVING EASTWARD AND SHOULD BE MOVING INTO THE FA AROUND MIDNIGHT OVER THE NORTHERN PA COUNTIES...THEN CLOSER TO 3AM OH AREA. WILL CONTINUE THE THE CURRENT FORECAST WITH OUT MUCH CHANGES. .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 2:57 AM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 43 min |
| May 10, 3:41 AM EDT | Severe Thunderstorm Warning | PBZ | Armstrong | 49 min |
| May 10, 4:08 AM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 42 min |
| May 10, 5:00 AM EDT | Severe Thunderstorm Warning | PBZ | Clarion | 50 min |
| May 10, 8:06 AM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Lawrence | 64 min |
| May 10, 8:25 AM EDT | Severe Thunderstorm Warning | PBZ | Butler | 65 min |
| May 10, 10:32 AM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 58 min |
| May 10, 10:38 AM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 62 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2000Severe Thunderstorm Warnings in West Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.